Hello, I new here and not Dx
I’ve been battling extreme fatigue for 6 months.
Because my sleep is disturbed by regular awakenings I initially went to sleep medicine and although my sleep study showed disturbed sleep it didn’t explain my extreme fatigue (according to doc)
Then a few days ago, all of a sudden, I couldn’t write anymore. My hand felt cramped and I really struggled to form the letter shapes.
I tried again a few times, I can write but it’s extremely demanding.
I don’t have a resting tremor but if I raise both hands there’s a slight shaking in my writing hand.
I am seeing a Neurologist next week.
What worries me the most is that if it is PD, the medication tends to make you even more tired and I can’t imagine living with this level of fatigue for the rest of my life.
Hello, I new here and not Dx
Hi and welcome to our friendly forum, @sebsizzling. I can’t imagine how much you have on your mind now, but you’re in the right place. Not knowing what’s going on and why is very stressful.
Parkinson’s is different for everyone, but there are three main symptoms: tremor, slowness of movement, and rigidity. You can read a lot more about it if you click on this link: https://www.parkinsons.org.uk/information-and-support/do-i-have-parkinsons.
While you wait for your appointment, you can chat with other members here. They have a wealth of experience to share. If you have questions or just need someone to talk to, please call our Helpline on 0808 800 0303.
Best of luck next week. I hope you get some answers and a direction to follow.
Forum Moderation Team
can I call the helpline from abroad?
I am sorry to see that you are having a very difficult time at the moment and I hope your forthcoming neurology appointment gives you some answers.
It is true that fatigue is a common symptom of Parkinson’s but I think to say Parkinson’s medication tends to make you more tired is too simplistic. It can be a contributory factor but there are other elements which may equally play a part which are not directly attributable to the medication. The difficulty is that Parkinson’s is a complex and fluctuating condition and it is not always easy to know what is Parkinson’s related and what isn’t; even if it is, it might not be directly related to medication,
I can’t deny that fatigue is a difficult and debilitating symptom to live with. The fact is however, if you are confirmed as having Parkinson’s at some point you will probably need to take medication, even if not immediately. In my opinion, and it is only my opinion, you are not doing yourself any favours by making such a strong connection between medication and Parkinson’s fatigue because you run the risk of not seeing any other reason and a black future underpinned by chronic fatigue is the only future you have. It’s enough to make anyone give up
If you do have Parkinson’s you will in one way or another go through a process that culminates in your finding a way to live with it and you will also probably find that there are few things that have such a simple straightforward answer as medication.
I wish you well at your forthcoming neurology appointment and in the interim try not to worry too much about something that hasn’t happened yet and indeed, may not happen.